Rational blowdowns and smoothings of surface singularities

András I. Stipsicz, Zoltán Szabó, Jonathan Wahl

Research output: Contribution to journalArticlepeer-review

25 Scopus citations


In this paper, we give a necessary combinatorial condition for a negative-definite plumbing tree to be suitable for rational blowdown, or to be the graph of a complex surface singularity which admits a rational homology disk smoothing. New examples of surface singularities with rational homology disk smoothings are also presented; these include singularities with resolution graph having valency 4 nodes.

Original languageEnglish (US)
Pages (from-to)477-517
Number of pages41
JournalJournal of Topology
Issue number2
StatePublished - Apr 2008

All Science Journal Classification (ASJC) codes

  • Geometry and Topology


Dive into the research topics of 'Rational blowdowns and smoothings of surface singularities'. Together they form a unique fingerprint.

Cite this